Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 43, NWS Charleston, SC

July 8, 2011

NWS Charleston, SC issued this small craft advisory at Jul 8, 2011, 3:25 AM EDT. It took effect at Jul 8, 2011, 6:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2011, 3:25 AM EDT (07:25 UTC)
In effect from
Jul 8, 2011, 6:00 PM EDT
Expired
Jul 9, 2011, 9:00 AM EDT
In force
15 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WHUS72 KCHS 080725
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EDT FRI JUL 8 2011

AMZ374-081600-
/O.NEW.KCHS.SC.Y.0043.110708T2200Z-110709T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
325 AM EDT FRI JUL 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT SATURDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
704 
WHUS72 KCHS 081518
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1118 AM EDT FRI JUL 8 2011

AMZ374-090000-
/O.CON.KCHS.SC.Y.0043.110708T2200Z-110709T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1118 AM EDT FRI JUL 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT SATURDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
894 
WHUS72 KCHS 081910
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT FRI JUL 8 2011

AMZ374-090315-
/O.EXT.KCHS.SC.Y.0043.110708T2200Z-110709T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
310 PM EDT FRI JUL 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT
SATURDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
562 
WHUS72 KCHS 082212
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT FRI JUL 8 2011

AMZ374-090615-
/O.EXT.KCHS.SC.Y.0043.000000T0000Z-110709T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
612 PM EDT FRI JUL 8 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
651 
WHUS72 KCHS 090024
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
824 PM EDT FRI JUL 8 2011

AMZ350-091000-
/O.EXA.KCHS.SC.Y.0043.000000T0000Z-110709T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
824 PM EDT FRI JUL 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-091000-
/O.CON.KCHS.SC.Y.0043.000000T0000Z-110709T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
824 PM EDT FRI JUL 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
056 
WHUS72 KCHS 090747
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT SAT JUL 9 2011

AMZ350-374-091300-
/O.EXT.KCHS.SC.Y.0043.000000T0000Z-110709T1300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
347 AM EDT SAT JUL 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
128 
WHUS72 KCHS 091254
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
854 AM EDT SAT JUL 9 2011

AMZ350-374-091400-
/O.EXP.KCHS.SC.Y.0043.000000T0000Z-110709T1300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
854 AM EDT SAT JUL 9 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 1:35 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 8, 1:35 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
135 AM EDT FRI JUL 8 2011

.SYNOPSIS...
LOW PRESSURE STRETCHING FROM THE EASTERN GULF OF MEXICO NORTHEAST
OFF THE SOUTHEAST US COAST WILL PERSIST THROUGH FRIDAY...WHILE A
COLD FRONT APPROACHES FROM THE NORTHWEST DURING THE WEEKEND. THE
FRONT WILL DISSIPATE OVER THE AREA SUNDAY AND MONDAY...BEFORE
ANOTHER FRONT APPROACHES FROM THE NORTH BY THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SATELLITE AND SHORT TERM MODEL DATA SHOW A SLUG OF DEEP TROPICAL
MOISTURE IS POISED TO MOVE ONSHORE OVERNIGHT AS WEAK LOW PRESSURE
ORGANIZES OVER THE EASTERN GULF OF MEXICO. INCREASING LOW-LEVEL
CONVERGENCE ALONG THE COAST AND THE ADJACENT COASTAL WATERS
COUPLED WITH A MOIST ATMOSPHERE /NOTED PWATS OF 1.88 INCHES OF THE
00Z CHS RAOB/ WILL SUPPORT ISOLATED TO SCATTERED SHOWERS TOWARD
SUNRISE. LOW- LEVEL TRAJECTORY FORECASTS TEND TO FAVOR THE
CHARLESTON COUNTY COAST FOR ANY SHOWERS THAT FORM...BUT WE CAN NOT
RULE OUT SHOWER ACTIVITY AFFECTING ANYWHERE ALONG AND EAST OF THE
I-95 CORRIDOR. WILL FORECAST 20 PERCENT POPS ALONG I-95 WITH POPS
UP TO 30 PERCENT ACROSS MUCH OF CHARLESTON COUNTY LATE.

INCREASING CLOUD COVER AND A MODEST 20 KT 925 MB LOW-LEVEL JET
SUGGESTS FULL DECOUPLING IS UNLIKELY. THIS WILL HELP KEEP
TEMPERATURES UP. FURTHER INCREASED LOWS BY 1-2 DEGREES FOR MANY
LOCATIONS. LOWS WILL RANGE FROM THE MID 70S INLAND WITH UPPER
70S COAST.

SMOKE...FIRE WEATHER OFFICIALS INDICATE SMOKE IS STILL RATHER
THICK NEAR AND DOWNWIND OF THE TERRELL MILL POND WILDFIRE BURNING
SOUTH OF HINESVILLE. WILL SHOW AREAS OF SMOKE ACROSS PARTS OF
LIBERTY AND BRYAN COUNTIES AS WELL AS A SMALL PART OF LONG...
MCINTOSH AND CHATHAM COUNTIES. ATTM IT DOES NOT APPEAR THAT SMOKE
WILL IMPACT THE SAVANNAH METRO AREA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
THE FORECAST FOR THE SHORT TERM PERIOD CONTINUES TO LOOK
DIFFICULT...AS MUCH OF THE SENSIBLE WEATHER IMPACTS WILL BE HIGHLY
DEPENDENT ON A LOW SYSTEM OVER THE EASTERN GULF OF MEXICO AND A
COLD FRONT APPROACHING FROM THE NORTHWEST. MOST NUMERICAL MODEL
SOLUTIONS INDICATE THE MAIN SURFACE LOW REMAINING OVER THE
GULF...WHILE A SUBTLE WAVE OF LOW PRESSURE TRACKS NORTHWARD ALONG
THE EAST COAST. PLENTIFUL DEEP MOISTURE WILL SHIFT UP THE COAST
WITHIN SOUTHERLY FLOW BETWEEN THE ATLANTIC RIDGE AND A BROAD UPPER
TROUGH OVER THE GULF. THE NAM AND GFS DISAGREE ON THE AMOUNT OF
DEEP MOISTURE PUSHING ONSHORE BY FRIDAY AFTERNOON...WITH THE NAM
SOLUTION SUGGESTING THE FORECAST AREA COULD BE CAUGHT IN THE DRY
SLOT ALONG THE WESTERN PERIPHERY OF THE SURFACE WAVE. THUS THERE
IS SOME RATHER SIGNIFICANT MODEL DISAGREEMENT REGARDING RAIN
COVERAGE FOR FRIDAY. SREF AND ECMWF RUNS LEAN TOWARD A WETTER
SOLUTION SIMILAR TO THE GFS...AND WILL INDICATE A SOLID CHANCE FOR
SHOWERS/THUNDERSTORMS IN THE 40 TO 50 PERCENT RANGE FRIDAY
AFTERNOON. HESITANT TO INDICATE ANY HIGHER PROBABILITIES UNTIL THE
NAM SOLUTION COMES INTO BETTER AGREEMENT WITH OTHER MODELS.

THE WAVE OF LOW PRESSURE WILL DISSIPATE NORTH OF THE AREA BY
SATURDAY...WITH THE REGION BECOMING LOCATED BETWEEN ATLANTIC HIGH
PRESSURE AND THE FRONTAL TROUGH TO THE WEST/NORTHWEST. ABUNDANT
DEEP MOISTURE AND PWAT VALUES ABOVE 2 INCHES LEND CONFIDENCE
TOWARD 50 PERCENT SHOWER/THUNDERSTORM CHANCES ON SATURDAY.
ALTHOUGH THE FRONT WILL REMAIN NORTH OF THE AREA ON
SATURDAY...THE SURFACE TROUGH WILL LIKELY SAG INTO THE AREA AND
PROVIDE ADDITIONAL SYNOPTIC SUPPORT FOR THUNDERSTORM FORMATION.

THE WEAKENING FRONT WILL DESCEND INTO THE FORECAST AREA ON
SUNDAY...AS SURFACE HIGH PRESSURE ATTEMPTS TO BUILD FROM THE
NORTH. THE BEST MOISTURE AND CONVERGENCE WILL BE ACROSS SOUTHERN
SECTIONS OF THE AREA BY SUNDAY AFTERNOON...AND WILL CONTINUE TO
INDICATE HIGHEST RAIN PROBABILITIES SOUTH OF THE CHARLESTON TRI
COUNTY AREA. MOISTURE PROFILE WILL STILL REMAIN FAVORABLE FOR
SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA ON
SUNDAY...AND WILL THEREFORE INDICATE POPS FROM THE 30 PERCENT
RANGE NORTH TO THE 40 PERCENT RANGE SOUTH.

HIGH TEMPERATURES WILL GENERALLY REACH THE LOW TO MID 90S AWAY
FROM THE LOCALLY COOLER COASTLINE EACH AFTERNOON. SATURDAY WILL
LIKELY BE THE COOLEST DAY DUE TO THICKER CLOUD COVER...WHILE
TEMPERATURES ON SUNDAY COULD BE THE WARMEST WITHIN A BUILDING
UPPER RIDGE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE ATMOSPHERE WILL DRY OUT SOME ON MONDAY AND TUESDAY AS UPPER
RIDGING BUILDS BACK IN AND PWATS DROP TO BELOW NORMAL LEVELS.
HOWEVER...DUE TO FEWER CLOUDS...TEMPS WILL BE A COUPLE OF DEGREES
HIGHER AWAY FROM THE COAST...MEANING THAT WE ARE STILL LIKELY TO AT
LEAST REACH THE CONVECTIVE TEMP EACH AFTERNOON. SLIGHT CHANCE OF
CONVECTION SHOULD COVER IT FOR NOW. THE NEXT FRONT STARTS TO
APPROACH FROM THE NORTH FOR WEDNESDAY AND THURSDAY...BUT IT IS VERY
HARD TO TELL THIS FOR OUT IN TIME IF THE FRONT WILL HAVE ENOUGH PUSH
TO MAKE IT INTO THE AREA...OR IF THE MID LEVEL RIDGE WILL HOLD ON
STRONG ENOUGH TO KEEP THE FRONT AT BAY TO OUR NORTH. I HAVE GONE
WITH CLIMO POPS AND TEMPS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THERE ARE SOME PATCHY MVFR CIGS ALONG THE EXTREME SOUTHERN COAST
OF SOUTH CAROLINA JUST PRIOR TO 06Z AND WE SUSPECT AREAS OF MVFR
CIGS MAY IMPACT KCHS LATER TONIGHT INTO MID MORNING AS DEEPER
MOISTURE BUILDS AND PATCHY IFR CIGS CANNOT BE RULED OUT. A BIT
LESSER CHANCE AT KSAV BUT WITH DEBRIS CLOUDS THINNING AND ALREADY
THE OBSERVATION REPORTING FEW 600 FT STRATUS...MVFR/IFR MAY BE
POSSIBLE OVERNIGHT...AT LEAST IN A PATCHY MODE.

TODAY INTO THIS EVENING...WE THINK VFR CONDITIONS WILL PREVAIL
WITH THE BEST CHANCES OF SHOWERS AND TSTMS AT KCHS DURING THE
MORNING HOURS...AND POSSIBLY AROUND KSAV THIS AFTERNOON. OUR
CONFIDENCE IS NOT HIGH ENOUGH TO GO WITH ANYTHING BUT CB
MENTIONS AT THIS TIME. SURFACE WINDS WILL BE A BIT STRONGER
THIS AFTERNOON AND EVENING THAN PREVIOUS DAYS...ESPECIALLY AT
KCHS WHERE PERHAPS A FEW GUSTS NEAR 20 KT AT TIMES LATE DAY.

EXTENDED AVIATION OUTLOOK...VISIBILITIES AND CEILINGS COULD
BECOME BRIEFLY LOWER WITHIN ANY SHOWERS AND THUNDERSTORMS THROUGH
THE PERIOD. DIFFICULT TO KNOW WHETHER THERE WILL STILL BE SMOKE
AROUND AS IT DEPENDS ON THE STATE OF THE WILDFIRES AT THAT TIME.

&&

.MARINE...
TONIGHT...WINDS TO INCREASE TONIGHT AS A WEAK WAVE OF LOW PRES
APPROACHES FROM THE S CAUSING AN INCREASE IN THE PRES GRADIENT.
WINDS MAY DIMINISH TOWARD DAYBREAK...ESPECIALLY ACROSS THE GA
WATERS...AS THE LOW/WAVE PUSHES INTO THE SC WATERS. SEAS LOOK TO
BUILD AS WELL...MOSTLY DUE TO INCREASING SE SWELL. WILL KEEP CONDS
BELOW ADVISORY LEVELS FOR NOW BUT IT WILL BE CLOSE FOR THE WATERS
BEYOND 20 NM.

FRIDAY THROUGH TUESDAY...SOUTHERLY WINDS WILL SURGE FRIDAY NIGHT
INTO SATURDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN ATLANTIC
HIGH PRESSURE AND A COLD FRONT APPROACHING FROM THE NORTHWEST.
LATEST THINKING IS THAT WIND SPEEDS WILL REMAIN JUST BELOW SMALL
CRAFT ADVISORY CRITERIA DURING THIS TIME...HOWEVER OCCASIONAL
GUSTS ABOVE 20 KT COULD OCCUR FOR PORTION OF THE WATERS. WINDS
WILL WEAKEN AND BECOME A BIT MORE VARIABLE IN DIRECTION AS THE
WEAKENING FRONT SLIPS SOUTHWARD INTO THE WATERS ON SUNDAY. THE
WINDS WILL COME DOWN A BIT ON MONDAY AND TUESDAY WITH WEAK HIGH
PRESSURE BUILDING INTO THE AREA. WINDS AND SEAS SHOULD STAY BELOW
ADVISORY CRITERIA THROUGH THE PERIOD.

RIP CURRENTS...SE SWELLS WILL INCREASE THROUGH MOST OF FRIDAY AND
THIS WILL CONTRIBUTE TO AN ENHANCED RISK FOR RIP CURRENTS THROUGH
THEN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 7, 5:55 PM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU JUL 7 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-082200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
555 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-082200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
555 PM EDT THU JUL 7 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 9:34 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
934 PM EDT THU JUL 7 2011

GAZ116-138-081000-
INLAND BRYAN-INLAND LIBERTY-
934 PM EDT THU JUL 7 2011

...SMOKE WILL CONTINUE TO AFFECT PORTIONS OF BRYAN AND LIBERTY
COUNTIES OVERNIGHT...

SMOKE BEING GENERATED FROM A WILDFIRE BURNING SOUTH OF HINESVILLE
WILL AFFECT PORTIONS OF LIBERTY AND BRYAN COUNTIES OVERNIGHT.
VISIBILITIES OF 3 TO 5 MILES CAN BE EXPECTED...ALTHOUGH THEY COULD
DROP AS LOW AS 1/4 MILE IN A FEW SPOTS...ESPECIALLY NEAR THE FIRE
ITSELF. SMOKE COULD AFFECT THE HINESVILLE AND FORT STEWART AREAS...
SOME OF WHICH COULD BE DENSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING AND ENCOUNTER SMOKE...REDUCE YOUR SPEED. USE
YOUR LOW BEAM HEADLIGHTS OR FOG LIGHTS IF YOU HAVE THEM. THOSE
WHO HAVE RESPIRATORY CONDITIONS OR ARE SENSITIVE TO SMOKE SHOULD
REMAIN INDOORS WITH AIR CONDITIONING AS MUCH AS POSSIBLE.

IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:36 PM EDTSpecial Weather StatementCHSBerkeley39 min

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.